Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Reply
 
Thread Tools
Old 10-21-2007, 06:01 PM   #1  
Looking for the real me
Thread Starter
 
Beegers's Avatar
 
Join Date: Oct 2007
Location: In the wheat fields
Posts: 15

S/C/G: 201/193/140

Height: 5'9

Default Celexa and weight issues

I started on Celexa 2 years ago and I gained 40 pounds in 2 months. I am back on the weight loss train and wondering for those who gained weight cause of your Celexa or anti depressent were you able to lose the weight while still on the meds?

Thanks
Beegers is offline   Reply With Quote
Old 11-08-2007, 12:31 AM   #2  
Senior Member
 
JudoMom's Avatar
 
Join Date: Jul 2002
Location: eastern Canadian prairies
Posts: 345

S/C/G: H178/S170/140/135

Height: 5'3"

Default

Hi Beegers,

I was on Celexa about 6 years ago. I gained weight, too. It took me a long time to get my metabolism going again. Seemed to take a real toll on it.

I'm on Wellbutrin now and have been for 5 months. I haven't gained any weight, in fact I am down about 3-4 pounds. It's working well for me.

If you are having issues with the weight, you should discuss it with your doctor. Different people react differently to antidepressants. What makes one person gain can not affect another, or they might lose weight... and the opposite.

Wishing you well,
JudoMom is offline   Reply With Quote
Old 11-08-2007, 09:42 AM   #3  
Senior Member
 
settie's Avatar
 
Join Date: May 2007
Location: Winnipeg, Manitoba, Canada
Posts: 542

S/C/G: 233/198/133

Height: 5'3"

Default

I'm on Celexa too - along with Welbutrin. I haven't had problems with weight gain. It goes to show everyone reacts differently to these meds. I'd talk to your doctor to see if there is someting else. Good luck.
settie is offline   Reply With Quote
Old 11-08-2007, 10:00 AM   #4  
Senior Member
 
QuilterInVA's Avatar
 
Join Date: Jun 2000
Location: Yorktown, VA USA
Posts: 5,435

Default

I'm on Celexa and have lost 7 pounds without even trying in 2 months. Now that the depression is getting under control, I'm not eating for comfort, etc. and exercising more.
QuilterInVA is offline   Reply With Quote
Old 11-12-2007, 10:05 AM   #5  
Member
 
bassetbabe's Avatar
 
Join Date: Aug 2007
Location: Middle of nowhere
Posts: 68

S/C/G: 144/138/118

Height: 5'3"

Default

I'm currently on Celexa. Haven' gained anything but its hard as heck to lose anything so I'm kinda staying the same right now. Need to re-evaluate my food and stuff.
bassetbabe is offline   Reply With Quote
Old 11-27-2007, 10:48 PM   #6  
TriciaAnn21
 
triciaann21's Avatar
 
Join Date: Nov 2007
Location: Orlando, FL
Posts: 1

S/C/G: 184/180/149

Height: 5-7

Default

I went from 114 to 159 on Celexa over the course of 3 years. Once I quit taking it I lost about 5 lbs. Then last year I went on it again and had a starting weight of 144 and after 3 months I was up to 164. So twenty lbs. in 3 months....but when I was stressed out (before Celexa) I had NO appetite. I think a lot of the reason I was thin in the first place was because I was stressed and couldn't eat. It is hard to blame it all on Celexa, but it is important for people who don't really need an antidepressant to understand that weightgain can be a serious issue.
triciaann21 is offline   Reply With Quote
Old 11-28-2007, 04:43 PM   #7  
Senior Member
 
witchyonadiet's Avatar
 
Join Date: Jul 2007
Location: Massachusetts
Posts: 450

Height: 5'4"

Default

Hmmm - I know one of the things Celexa is prescribed for is compulsive eating. I had no weight issues on it but everyones chemistry is completely different and depending on what else you are taking things can interact.
witchyonadiet is offline   Reply With Quote
Old 01-03-2008, 12:11 AM   #8  
Senior Member
 
Ash15+'s Avatar
 
Join Date: Jul 2006
Location: Caribbean
Posts: 161

S/C/G: 146/138/125

Height: 5'5

Default Just started Celexa, any info. or adivce?

I started taking Celexa today so obviously no change yet... its a rough night.
I just have some questions for those of you who are or have been on it...

1. How long did it take for you to start feeling its effects?
2. Was it helpful to you?
3. Did it cause you to gain or lose weight? (I have heard both)
4. Any other adverse effects?

Any help is appreciated, its my first time taking antidepressants.
Ash15+ is offline   Reply With Quote
Reply


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -4. The time now is 12:36 PM.


We are a participant in the Amazon Services LLC Associates Program, an affiliate advertising program designed to provide a means for us to earn fees by linking to Amazon.com and affiliated sites.
Copyright © 2024 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.